Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 37, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 20, 2019, 3:28 PM EST for Murray County, Whitfield County, Georgia. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 20, 2019, 3:28 PM EST (20:28 UTC)
- Expired
- Jan 21, 2019, 8:30 AM EST
- In force
- 17 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Conasauga River at GA 286 near Eton (ETNG1). The gauge peaked at 12.85 ft at Jan 21, 2019, 12:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02384500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
242 WGUS42 KFFC 202028 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 328 PM EST Sun Jan 20 2019 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Conasauga River near Eton affecting Murray and Whitfield Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC213-313-210200- /O.NEW.KFFC.FL.W.0037.190120T2028Z-190121T0200Z/ /ETNG1.1.ER.190120T2000Z.190120T2000Z.190120T2000Z.NO/ 328 PM EST Sun Jan 20 2019 The National Weather Service in Peachtree City has issued a * Flood Warning for The Conasauga River near Eton. * Starting this afternoon. * At 3 PM Sunday the stage was 11.9 feet...and rising. * Flood stage is 12 feet. * At 12 feet...Minor flooding of woodlands...pasture and fields begins along the river...upstream and downstream from the gage on Georgia Highway 286 or Dawnville Road. && LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483 $$
4 follow-up statements
495 WGUS82 KFFC 210136 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 836 PM EST Sun Jan 20 2019 ...The Flood Warning continues for the following rivers in Georgia... Conasauga River near Eton affecting Murray and Whitfield Counties GAC213-313-210812- /O.EXT.KFFC.FL.W.0037.000000T0000Z-190121T0812Z/ /ETNG1.1.ER.190120T2000Z.190121T0100Z.190121T0212Z.NO/ 836 PM EST Sun Jan 20 2019 ...Flood Warning extended until late tonight...The Flood Warning continues for The Conasauga River near Eton. * Until late tonight. * At 8 PM Sunday the stage was 12.6 feet...and rising. * Minor flooding is occurring. * Flood stage is 12 feet. * At 12 feet...Minor flooding of woodlands...pasture and fields begins along the river...upstream and downstream from the gage on Georgia Highway 286 or Dawnville Road. && LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483 $$
208
WGUS82 KFFC 210211
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
911 PM EST Sun Jan 20 2019
...The Flood Warning continues for the following rivers in Georgia...
Conasauga River near Eton affecting Murray and Whitfield Counties
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
GAC213-313-211610-
/O.EXT.KFFC.FL.W.0037.000000T0000Z-190121T1642Z/
/ETNG1.1.ER.190120T2000Z.190121T0200Z.190121T1042Z.NO/
911 PM EST Sun Jan 20 2019
...Flood Warning extended until Monday morning...The Flood Warning
continues for
The Conasauga River near Eton.
* Until Monday morning.
* At 9 PM Sunday the stage was 12.7 feet...and rising.
* Minor flooding will continue.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by early
Monday.
* At 12 feet...Minor flooding of woodlands...pasture and fields
begins along the river...upstream and downstream from the gage on
Georgia Highway 286 or Dawnville Road.
&&
LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483
$$
GAC313-211610-
/O.EXT.KFFC.FL.W.0034.000000T0000Z-190122T2036Z/
/CHCG1.1.ER.190120T0315Z.190121T1200Z.190122T1436Z.UU/
911 PM EST Sun Jan 20 2019
...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until Tuesday afternoon.
* At 9 PM Sunday the stage was 17.5 feet...and rising.
* Minor flooding will continue.
* Flood stage is 16 feet.
* The river will continue rising to near 17.7 feet by tomorrow
morning. The river will fall below flood stage late Tuesday
morning.
* At 18 feet...Minor flooding expands into the pastures...fields
and woodlands upstream and downstream from the Keiths Mill Road
bridge.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$100 WGUS82 KFFC 210830 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 330 AM EST Mon Jan 21 2019 ...The Flood Warning continues for the following rivers in Georgia... Conasauga River near Eton affecting Murray and Whitfield Counties GAC213-313-211855- /O.EXT.KFFC.FL.W.0037.000000T0000Z-190121T1855Z/ /ETNG1.1.ER.190120T2000Z.190121T0545Z.190121T1255Z.NO/ 330 AM EST Mon Jan 21 2019 ...Flood Warning extended until this afternoon...The Flood Warning continues for The Conasauga River near Eton. * Until this afternoon. * At 3 AM Monday the stage was 12.7 feet and falling. * Minor flooding is occurring. * Flood stage is 12 feet. * The river will continue to fall to below flood stage by this morning. * At 12 feet...Minor flooding of woodlands...pasture and fields begins along the river...upstream and downstream from the gage on Georgia Highway 286 or Dawnville Road. && LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483 $$
807 WGUS82 KFFC 211330 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 830 AM EST Mon Jan 21 2019 ...The Flood Warning is cancelled for the following rivers in Georgia... Conasauga River near Eton affecting Murray and Whitfield Counties GAC213-313-211400- /O.CAN.KFFC.FL.W.0037.000000T0000Z-190121T1855Z/ /ETNG1.1.ER.190120T2000Z.190121T0545Z.190121T1242Z.NO/ 830 AM EST Mon Jan 21 2019 The Flood Warning is cancelled for The Conasauga River near Eton. * This takes effect immediately. * Until this afternoon. * At 8 AM Monday the stage was 11.9 feet and falling. * Flood stage is 12 feet. * The river will continue to fall. * Between 10 and 12 feet, bankfull conditions occur along the river upstream and downstream from the gage on Georgia Highway 286, or Dawnville Road. && LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 20, 2:22 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Jan 20, 2:22 PM EST, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 222 PM EST Sun Jan 20 2019 .SHORT TERM /Tonight through Monday Night/... The deep long wave trough at the start of the period gradually moves east and an upper ridge builds across the southeast late Monday into Monday night. Meanwhile...winds will continue to gust this evening. Winds will gradually fall below advisory criteria this afternoon except for scattered areas. Will let the advisory expire at 00z. At the higher elevations...there should be enough wind overnight combined with lows in the teens to cause dangerous wind chill values. Will be issuing a Wind Chill Advisory for the far northeast tonight. Otherwise...after a very cold night tonight...temperatures will moderate a bit for Monday and Monday night. However Monday night will be another cold night with lows below freezing area wide. 41 .LONG TERM /Tuesday through Sunday/... Extended forecast period continues to look like a significant shift from our persistent warm winter pattern to a more seasonal period. Medium-range models continue to be in fairly good agreement concerning the overall evolution of the long wave pattern dominated by long wave trough across the eastern U.S. Still a good bit of inconsistency between models, and to some extent from run-to-run within the individual models, concerning the timing, path and impacts of the short wave progression through the long wave pattern. Still looks like we will be watching for the potential for much of the forecast area to see a chance of wintry precipitation next weekend, however, due to the uncertainty in the smaller scale details, that portion of the forecast period continues to see limited confidence at this time. Did not make any substantive changes to the extended period grids with this cycle, please see the Long Term Forecast Discussion below. 20 Previous Long Term Forecast Discussion/Monday Night through Saturday/ The start of the long term will be quiet with and upper-level ridge axis moving through the area on Tuesday. Surface high pressure ahead of the ridge is set to develop in the mid-Atlantic states, with easterly flow against the Southern Blue Ridge Mountains creating a wedge of cold air that will settle into the area Tuesday morning. Afterwards, the development of several planetary Rossby Wave trains will force a fairly active pattern for the remainder of the forecast period. The wedge won't stay in place long as an active pattern quickly moves the next storm system into the area early Wednesday morning. Much like the last system, scattered showers may develop out ahead of the main line of storms. Temps will be the highest through the forecast period with highs in the 60s for most of the area. the main line of convection looks to move through the area Wednesday through Thursday morning, with thunderstorms possible for Central Georgia. With cold air coming into place following the cold front an additional shortwave kicking through on Friday could spawn some snow flurries in the far north. At the far end of the forecast period, another upper-level trough sweeps through which could bring some light snow to the forecast area. While models are still very divided on the details, it may be the first chance of the year for some accumulations outside the mountainous regions of the state. The event is too far out for deeper details at this time, but be sure to monitor for further updates as the system updates. Thiem && AVIATION... 18Z UPDATE... MVFR ceilings will continue to dissipate through 00z with VFR after that for the remainder of the period. Winds will continue to gust near 30 knots for the balance of the afternoon. Some low end gusts will continue into the overnight period before some lighter values finally arrive prior to daybreak on Monday. //ATL CONFIDENCE...18Z UPDATE... High on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 24 44 25 48 / 0 0 0 5 Atlanta 23 41 28 48 / 0 0 0 5 Blairsville 16 37 22 42 / 0 0 0 5 Cartersville 22 40 27 48 / 0 0 0 5 Columbus 28 48 31 54 / 0 0 0 10 Gainesville 22 41 25 43 / 0 0 0 5 Macon 27 47 28 53 / 0 0 0 5 Rome 22 39 26 49 / 0 0 0 5 Peachtree City 23 43 27 50 / 0 0 0 5 Vidalia 30 47 31 55 / 0 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM EST this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. Wind Chill Advisory from 7 PM this evening to 10 AM EST Monday for the following zones: Fannin...Gilmer...Towns...Union. && SHORT TERM...41 LONG TERM....20 AVIATION...41
Hazardous weather outlook, Jan 20, 11:32 AM EST, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1132 AM EST Sun Jan 20 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211645- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1132 AM EST Sun Jan 20 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Behind a strong cold front, gusty northwest winds 15 to 25 MPH will continue through much of today with gusts of 30 to 40 MPH expected at times, especially in the mountains of north Georgia. A Wind Advisory is in effect for all of north and central Georgia until 7 PM this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Wind chill values on Monday morning could drop into to single digits for portions of the northern mountains. This could warrant an advisory in future updates over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 7:13 PM EST | Special Weather Statement | FFC | Monroe | 32 min |
| Jan 19, 7:31 PM EST | Special Weather Statement | FFC | Schley | 29 min |
| Jan 19, 7:41 PM EST | Special Weather Statement | FFC | Bibb, Jones, Putnam | 34 min |
| Jan 19, 7:55 PM EST | River Flood Warning | FFC | Dade | 15 hr |
| Jan 19, 8:05 PM EST | Special Weather Statement | FFC | Houston, Macon, Peach, Sumter, Twiggs | 40 min |
| Jan 19, 8:10 PM EST | Special Weather Statement | FFC | Hancock | 35 min |
| Jan 19, 8:42 PM EST | Special Weather Statement | FFC | Bleckley, Dooly, Twiggs, Washington, Wilkinson | 33 min |
| Jan 19, 8:57 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 24 hr |
| Jan 19, 9:16 PM EST | Special Weather Statement | FFC | Bleckley, Pulaski, Wilkinson | 44 min |
| Jan 19, 9:27 PM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 23 hr |
| Jan 19, 9:35 PM EST | Special Weather Statement | FFC | Jefferson | 25 min |
| Jan 19, 10:00 PM EST | River Flood Warning | FFC | White | 9 hr |
| Jan 19, 10:22 PM EST | River Flood Warning | FFC | Whitfield | 57 hr |
| Jan 20, 4:27 AM EST | River Flood Warning | FFC | Murray | 8 hr |
| Jan 20, 4:35 AM EST | River Flood Warning | FFC | Chattooga | 11 hr |
| Jan 20, 2:20 PM EST | Wind Chill Advisory | FFC | Fannin, Gilmer, Towns, Union | 20 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.